| Model Number |
38031044 |
| Health Effect - Clinical Codes |
Hair Loss (1877); Metal Related Pathology (4530)
Type of Reportable Event
Serious Injury
Event or Problem Description
Allegedly, patient underwent bilateral hip resurfacing in two separate surgeries in 2018.Patient has recently contacted the hospital with, complaint of extremely high blood levels of cobalt (200nmol/l) and chromium (300nmol/l) whereas the normal level for a person with an implant is supposed to be less than or equal to 5nmol/l.The patient has been suffering from worsening tinnitus, insomnia, fatigue, hair loss, anxiety and skin issues.The patient is also well aware of the damage to the internal organs due to such toxic levels of these metals in the blood.The surgeries were performed by a canadian surgeon who used to be resident in dubai for more than 15 years.There has not been indicated which patient side is causing the patient to have these issues.No revision surgery has yet been indicated.Left-sided implanted devices are captured under microport orthopedics reference number: (b)(4).
Additional Manufacturer Narrative
Section b.5 additional information in description / section d.6b: explant date added / section e initial reporter has been updated.
Event or Problem Description
Allegedly, patient underwent bilateral hip resurfacing in two separate surgeries in 2018.Patient has recently contacted the hospital with complaint of extremely high blood levels of cobalt (200nmol/l) and chromium (300nmol/l) whereas the normal level for a person with an implant is supposed to be less than or equal to 5nmol/l.The patient has been suffering from worsening tinnitus, insomnia, fatigue, hair loss, anxiety and skin issues.The patient is also well aware of the damage to the internal organs due to such toxic levels of these metals in the blood.The surgeries were performed by a canadian surgeon who used to be resident in (b)(6) for more than 15 years.There has not been indicated which patient side is causing the patient to have these issues.No revision surgery has yet been indicated.Left-sided implanted devices are captured under microport orthopedics reference number: (b)(4).Additional information received on 10/13/2022: it has been confirmed that revision surgery for the left side have been already performed but there has not been a revision surgery performed for the right side.They are awaiting a date for right hip revision.Additional information received on 11/20/2024: it was indicated that the patient has been revised.